MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP315H
Medical Device Problem Codes Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the (b)(4) - lot aj6856 needle removed from the patient during the same procedure? what is the condition of the patient?.
 
Event or Problem Description
It was reported that a patient underwent a lap cholecystectomy procedure on (b)(6) 2019 and suture was used.The needle fell while using it in the cavity.The thread was frayed.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device aj6856 number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: was the code vcp315 - lot aj6856 needle removed from the patient during the same procedure? yes, the surgeon found the needle and removed it safely.What is the condition of the patient? the patient had no injuries, nor complications at all.The patient recover as expected.

Brand Name
VCL+ VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8833230
Report Number2210968-2019-84713
Device Sequence Number11409688
Product Code GAM
UDI-Device Identifier10705031052215
UDI-Public10705031052215
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberVCP315H
Device Lot NumberAJ6856
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2019
Supplement Date Received by Manufacturer07/30/2019
08/07/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/07/2019
08/29/2019
Patient Sequence Number1